Missouri, 2005

Damaging Winds in Missouri, September 13, 2005

September 13, 2005 · NWS LSX · 2 events in 1 county or zone

The County Sheriff reported trees and a few power lines down in Richwoods and Potosi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The County Sheriff reported trees and a few power lines down in Richwoods and Potosi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 13, 2:35 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 13, 2:35 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT TUE SEP 13 2005

.DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT
LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE
SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT
WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS
ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF
THEM ALREADY REACHING SUPERCELL STATUS.  LOOK FOR ACTIVITY TO
CONTINUE TO INCREASE THROUGH THE EVENING.  TSTM WATCH 783 IN EFFECT
UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON.

IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND
SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE
ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT.  ETA HAS REALLY BIT
THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD
MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN
OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT
ANY FURTHER NORTH.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

PEDIGO
Hazardous weather outlook, Sep 13, 4:57 AM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
557 AM CDT TUE SEP 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
557 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE
SOUTHEASTWARD INTO THE WARM AND UNSTABLE AIR OVER THE REGION. A
FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI...CAUSING
A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION INTO
THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM SYSTEM MOVES
ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BYRD

In the hours before

Local storm report, Sep 13, 12:59 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     5 W LA GRANGE           40.05N 91.60W
09/13/2005                   LEWIS              MO   COUNTY OFFICIAL

            POWER POLE SNAPPED AT BASE...POWER LINES DOWN. IN
            ADDITION...NUMEROUS LIMBS SNAPPED OFF IN AREA.

&&

CVKING
Special weather statement, Sep 13, 1:43 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT TUE SEP 13 2005

MOZ041>042-047>051-059-072-140300-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-MONITEAU-
MONTGOMERY-OSAGE-
243 PM CDT TUE SEP 13 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
783 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL MISSOURI

AUDRAIN... BOONE... CALLAWAY...
COLE... MONITEAU... OSAGE...

IN EAST CENTRAL MISSOURI

CRAWFORD... GASCONADE... MONTGOMERY...

THIS INCLUDES THE CITIES OF...COLUMBIA...
JEFFERSON CITY AND MEXICO.

BRITT
Local storm report, Sep 13, 4:43 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND DMG     5 SW CUBA               38.01N 91.46W
09/13/2005                   CRAWFORD           MO   PUBLIC

            BARN DAMAGED 5 SOUTHWEST OF CUBA.

&&

TRUETT
Local storm report, Sep 13, 4:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
09/13/2005                   CRAWFORD           MO   TRAINED SPOTTER

            SMALL TO MEDIUM TREES AND LARGE LIMBS DOWN IN THE TOWN OF
            CUBA

&&

TRUETT
Local storm report, Sep 13, 5:02 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
09/13/2005                   CRAWFORD           MO   TRAINED SPOTTER

            POWER LINES DOWN IN THE TOWN OF CUBA

&&

TRUETT

The radar

The St Louis radar (KLSX), 61 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
September 13, 5:25 PM CST
Where
Washington County, Richwoods
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.167, -90.833

Thunderstorm Wind, Washington

When
September 13, 5:30 PM CST
Where
Washington County, Potosi
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.950, -90.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476151, 5476152.